Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro

Good Morning/Afternoon to All:

I am hoping to get some questions answered today.  I was prescribed Lexapro 10 mg back in September for GAD.  I took 5 mg till Christmas time.  I was off of it for about a month and got back on.  I developed a weird rash and decided it wasnt for me.  I have been off of it for about a week now and I am feeling horrible.  I have nausea, headaches, dizziness, blurry vision, weird hot flashes, skin burning and itching and backache.  Has anyone experienced any of these when stopping Lexapro?  I am trying to decipher if these symptoms are just anxiety or if it is due to the withdrawl from the Lexapro.  
If anyone has any advice please let me know.

Thanks and God Bless
5 Responses
Avatar universal
SSRIs like Lexapro need to be tapered off of and not stopped 'cold turkey,' in my opinion.  You should always start, adjust dose, and stop these types of medications under the advice of your prescribing doctor.  Coming off of SSRIs can and do have withdrawal effects in my opinion, but coming off it slowly can minimize them in my experience...keep us posted!
Avatar universal
Thanks for the response.  The weird thing is is that my doctor told me to just stop it after I stated that I was developing a rash on it.  He said I hadnt been on it long enough to warrant tapering.  I wish these docs knew a little more about what they are giving people.  My nausea is a little better but it still feels like something is trying to come out of my head and my skin itches quite bad  I have heard that these things can last up to a few weeks even so I guess I am prepared to fight through it.  
1348686 tn?1310657843
I started taking Lexapro back in June but had to stop it because of an allergic reaction.  I was actually itching from the Lexapro and yes I did stop it cold turkey.  I was on benadryl for a couple of days which helped alleviate the itchiness.  Has you dr told you take anything for the reaction?

I agree that we are not suppose to stop these meds cold turkey and I think the only reason I was told too was because I was on the lowest dose possible and I was having a bad allergic reaction to it.

What you are experiencing could be withdrawal.  I would put a call into your dr and see what he/she says.  They might tell you to take something like benadryl.

I really hope you start feeling better soon.  Please keep us posted....Lots of luck....
15276043 tn?1439747551
I also have withdrawal  symptoms from Lexapor the worse is skin itching and not being able to sleep at nights because of the itching. Tried almost everything over the counter with no relief. Wish there was an answer.
Avatar universal
It is definitely w/d from Lexapro.  I have been off a week and have hives and itching all over by body, shoulder and back ache nausea.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?